Had kidney plant 19.5 yrs ago from husband. Have been on 1 mg.prograf and 5 mg of prednisone. at 17yrs I got Listeria infection treated with a cocktail of antibiotics. Since then I have chronic psoriatic arthritis , gout and other strange pain throughout body. also suffering with pnutropenia low white blood counts. Doctors really not helping they do not want to adjust my medications. Kidney is working fine 2.2 creatine. Help
19.5 yrs with new kidney: Had kidney... - Kidney Transplant
I would question the continued use of prednisone. At my center, the 2nd largest in Philadelphia, they prescribe prednisone when there is an issue with BK virus. Otherwise it is Cellcept and Prograf.
okay yes okay yes that is usually true but in some cases. Ceilcep can cause very bad stomach cramps and pains and cause constant diarrhea so in that case they will take you off of it and put you on prednisone. And the only reason why I know this is because I am now on prednisone and prograf. My white blood cell count they have also put me on Lisinopril. Prayer is usually to treat for your blood pressure to lower it but I haven't had any blood pressure issues since my transplant I have been off of all blood pressure meds actually my blood pressure runs very low but it was told to me from transplant that the lisinopril can also work to help white blood cell counts stay up where they're supposed to be but I have to make sure that I check my blood pressure because they can drop from this medicine as well.
I am also 19.5 years post transplant. My nephrologist was able to get me off prednisone about 10 years ago. I take cyclosporine and cellcept and have been maintaining a creatinine of 0.9. It seems like most transplant centers have their own way of doing things, as far as the immunosuppressant medications. Do you see doctors at a center or are you under the care of a nephrologist? The state I live in has no transplant center, so am under the care of a nephrologist.
Not sure where you live, but if it were me, I would be getting a second opinion regarding your meds. Just a thought.
Best of luck.
Hi WYOAnne, wow that is awesome over 19 years post-transplant.I received a kidney transplant on July 5, 2010. I still take prednisone, and prograf; Doctors stopped the CellCept due to CMV. I see a kidney doctor locally every 3 months and visit doctors at UCLA once a year. WYOAnne keep on doing whatever your doing, take care.
I am so sorry that you are having difficulties. I am just beginning my journey of only 5 months. But I fear getting sick the biggest concern. Good luck to you.
Neupogen injection are given increase wbc
Prednisone is a steroid and extended use can wreak havoc all across your body's systems. I was out on Prednisone following my transplant almost 20 years ago, because it was part of the then-standard post-transplant drug regimen. That changed, I was told, many years ago, and I was then taken off Prednisone, with no steroidal replacement. I have had no transplant-related impact from ending the Prednisone, but I had steroid withdrawal pains for months. For maybe as long as six months after I stopped taking it, I had joint and muscle pain, randomly around my body, at random intervals, and for varying duration and severity. What you are experiencing might be related to your steroids. Whenever I hear about post-transplant pain from someone on steroids, that's my first thought. Good luck!!!